Think my dose is too high

I have been feeling fine on 50mcg of levothyroxine until now. I'm on my 4th or 5th week, I take my tablet first thing in the morning then come evening time I get a racing heart, I feel hot, I feel hyper, my ears are ringing and I feel like my words are slurring because I'm talking so fast. I also can't think straight. Do you think I should half my dosage. I can't see my dr because of bank holiday now. I'm actually considering going to a & e tonight I feel awful.

10 Replies

oldestnewest
  • Your dose is a small dose. You could go to A&E and they may give you some betablockers to tide you over. Betablockers may interfere with the uptake of levo but till you get sorted out it should be o.k.

    I had palpitations all the time I took levo and hope your heart will settle down as some people do get palps initially. It is not a nice feeling. I know exactly how you feel.

  • Yes i get all your symptoms too all the time and they are not nice at all i woke up this morning racing heart i thought i was going to burst hot sweaty feeling sick balance problems it took quite some time to calm down and felt rubbish all day let us know how you get on xx

  • Well they did an ECG and that's fine, pulse was fine and my thyroid function came back as tsh 29, t4 9.9. 4 weeks ago my tsh was 100 and t4 4.4 so I think I will stick to 50mcg. The doctor said he thinks my body must of got use to working on so little that's now I feel hyper even though everything is going back to normal x

  • Well they did an ECG and that's fine, pulse was fine and my thyroid function came back as tsh 29, t4 9.9. 4 weeks ago my tsh was 100 and t4 4.4 so I think I will stick to 50mcg. The doctor said he thinks my body must of got use to working on so little that's now I feel hyper even though everything is going back to normal x

  • Hi An ECG does not show intermittent heart arrythmias. Only by pulse , then if needed a 24 hour home monitor or longer. it does ECG`s all the time. This is common when starting T4 ( Levo) ,It might end up that you will have to take something else. However, it is considered best to start Levo on a very low dose, 25 mcg, or even that every other day and build up to the correct dose, on results 9(bloods) and how you feel. Beta Blockers should not be given without a good reason, ie cardio. Once on them, if needed, never take either them or the thyroid drugs before re tests for thyroid , as they give a false result.

    It takes quite a while to be OK.

    Best wishes,

    Jackie

    Not sure if you know , to reply to a specific post , cliick on "Reply to this" under that post.

  • The reply button doesn't always work on my phone, haven't a clue why lol! My heart just accelerates all of a sudden and I hate to admit it but my anxiety makes things worse. My blood pressure has gone high since started levothyroxine, I'm not quite sure what the dr can do about that though?

    The pills are obviously working because there's been such a big change from my blood tests 4 weeks ago but I'm going to go of how I feel and half my dosage. I'm as high as a kite on 50mcg x

  • Hi , Have another look at what I have written, I think it is very relevant.You are right the BP should get better with the correct treatment. cholesterol too, make sure that is tested. Aim for below 5.It is very early days, but BP should not have gone higher. It is only at the point of being in AF that the BP changes. However, BP is different at different times. Should normally to find out, be done by you ,at home, not a wrist measurement but proper monitor , recommended, Rest for 10 mins, arm straight on table, sitting, no talking or moving!Normal, if not a major problem, BP should be lower first thing, rising a bit PM. other way round is more serious. Reading varies with age but unless heart problems ( serious ones) the diastolic figure, bottom reading does not matter, the top figure, systolic, should be below 140, However that is not just on one measurement. If you think it is wrong ask GP for a 24 hour monitor, before any treatment.

    If it was me, according to my best consultants on drugs, I would start lower and gradually work up to the dose. You may find you just need to get used to the drug, often worse before better. Frequent rises in dose on how you feel and all blood results.

    Best wishes,

    Jackie

  • HI Sam 1986, I get all those symptoms when my function is very low. I had awful problems with palps and they did improve when i got up to 175 mcg Levothyroxine. My tinnitus always gets a lot worse too if i'm low, as well as sweating, nausea and feeling drunk. You are on a tiny dose so don't worry too much about being hyper. XXX

  • I agree - I get your symptoms when I need an increase, not a decrease. I think it is very common to initially feel better on a dose, but then as you get used to that symptoms creep back and you need another increase etc etc. xx

  • It's not pleasant is it. But then again it's useful to have an indicator of when to up your dose! I always seem to be playing catch up. The GP who cut my dose in Feb has done so much harm, I'm learning it can take months to get back to where I was. XX

You may also like...